Metformin with glyburide

Common Questions and Answers about Metformin with glyburide

glucophage

It is relatively easy at the VA to switch to a different primary care physician without prejudice. It requires a written request. That being said at the VA a patient with diabetes has two physicians, plus a nurse (usually a nurse-practicioner) specializing in diabetes control. Then they assign a dietician. When the primary care physician prescribes Metformin, before issuing the prescription the patient is assigned to a pharmacist, who explains that nausea is one of the side effects.
Is it dangerous to take both at the same time? Due to a mix-up with GPs, I was taking 4 glyburides (5 mgs each) a day and 3 gluconorms (1mg) each a day?
However, the failure rate for glyburide treatment was 20%. with the highest prevalence of large-for-gestational-age infants (22%)" And that oral diabetes meds......"should be seriously considered where diabetes educators are a rare resource, where insulin is expensive or not available, and where low levels of literacy make it difficult to explain the intricacies of using insulin appropriately.
Has anyone else done this? After 5 days with increasing dosage of lantus I can't get a number under 200. A couple of days ago I started using metformin as well and still no response. I am now up to 25 units of lantus and 1000 in the AM and 500 in the PM of metformin. I have liver issues and maybe the IR is playing into this. Anyone have any insight into this?
With my first I took glyburide alone twice a day. With my second, current pregnancy glyburide wasn't cutting it so they added metformin to the mix, same as glucophage, just different name. So right now I take 5mg of glyburide in the am along with 500mg metformin. Then at night 7.5mg of glyburide. This seems to do the trick so far. Gestational diabetes gets worse as pregnancy progresses so I might eventually have to go on insulin. I pray not.
I am 6 weeks pregnant and am still taking 1500mg/day of metformin for PCOS along with progresterone and estrogen. I have been advise by the IVF doctor to stop metformin now but have been advised by my OB/Gyn to continue till after fetal heart beat is found. What do I do?
Also Metformin if not taken with food. If you feel everything started around the time you switched meds its time to talk with your doctor "I was border type II diabetic" What are you now? What is your A1c test results? Do you test your glucose at home? How often? Are you at normal weight for your age and height? Do you perform physical exercise 5 times a week? You didn't give us much information to work with to suggest anything one way or the other.
but meds affect people in all different ways I just started taking it for pcos and insulin resistance has only been a couple days so far so Ill let you all know,but pcos cause weight gain and the insulin resistance causes the pcos so the insulin resistance is treated first with metformin which should help with the weight loss because you need to loose weight in order for the pcos to get better and the resistance problem goes away......................
Lactic acidosis is a rare complication that can occur due to Metformin accumulation in patients with impaired kidney function since Metformin is excreted unchanged in the urine and does not undergo hepatic metabolism. Obviously, you wouldn't want to give Metformin to somebody who's decompensated or has significant impaired hepatic function (or patients taking HIVmeds that can cause lactic acidosis).
Glyburide aka DiaBeta, Glynase PresTab, Micronase, is a diabetic medication, too. Glyburide can be sold in combination with Metformin, in your case the dose of 5/500.
I did experiance some side effects as I began to lose weight. I take Metformin and Glyburide...as I began to lose weight 30 days into the HCG Round, the glyburide started making me crash. I informed my Doctor and he told me to continue the Metformin but stop the Glyburide immediately. Ruing my second Round...I stopped the Glyburide when I was loading. I had know problems thru the 2nd Round. Now I am off Glyburide completely and my Metformin has been cut in half by my Doctor.
Don't believe the marketing hype about bitter melon for it doesn't mix well with metformin (Glucophage(R)), chlorpropamide (Diabinese(R)), glyburide (Diabeta(R) Glynase(R)), glipizide (Glucotrol(R)), insulin, and others).
My husband has noticed sulphur taste and belching as he did with Glyburide. I don't know where to look to see if these all have the same base.
I know several with Hep-c who take Metformin.
From third trimester it is just going up.So along with metformin I am on two types of insulin every day.But as of now my baby is doing fine.I am 34 W 6 days.
So, along with metformin, I took the victoza shots 3x daily for one month (the length of the free sample he gave me) and WOW did I love it. I never felt sick and I never felt hungry. In fact, I was often dragging by the end of the day because I'd had no food nor desire for food. I had to literally make myself eat. I lost 15 lbs and then I went to fill the prescription. It was a no-go. This medicine cost $429/month at my local Walgreens. I can't afford that every month.
And sometimes it has to do with insurance reimbursement. Metformin and glyburide are both relatively safe drugs with good historys used in moderation in with your physician's instructions, but each acts in a different way. Some physicians administer both at the same time. Another school of thought is to use one for a while, and then switch. I would ask him, but the change does not necessarily mean something bad has happened. You can look up the drugs.
The patient appeared ill, with low grade fever, marked tachycardia and orthostatic hypotension, but examination was otherwise nonspecific. No cardiac murmur was present, and the prostate was non-tender. Primary Diagnosis and tests required???
diabetic ketoacidosis with 2 types of insulin. in coma 3 days, in hospital 8. afraid if i do not control it with pills i am waiting for that to happen again.
You are a good candidate for Lantus. Or upping the Metformin to 100 mg. And/or adding glyburide. And of course, losing weight and exercising...
It has been a little bit stressful at work today. I am on Glyburide 5mg/Metformin 500 mg (combination pill) 2 X a day & Linsopril 10mg 1 X a day. My right ear just started throbbing or pulsating a great deal. It was after lunch & I had not eaten. It seems to have calmed down to a dull sensation since I have eaten. I was wondering if it was stress related?
Is it safe for me to continue to take my metformin and glyburide? My Dr. Didn't take me off them but un concerned will it hurt my baby? I'm being sent to a high risk Dr. But want to know should I stop them or not.
My doc had me on the metformin for the first 14 weeks and then we switched to glyburide because metformin taken after 14 weeks has an increased risk of still birth- but for the first trimester is absolutely fine.
My husband is really stubborn. Have any of you had a problem with Metformin? With Glyburide? Please let me know. And thank you all for your input.
what is the worst that could happen to me IF IM NOT BIABETIC and ive taken the drug Glyburide-Metformin Oral? im experiencing cold sweats blurred vision and hunger. Is this an emergency? i took it aronund ten hours ago and now im still feeling the side effects. will this go away and is my blood sugar permanently damaged? im 27 history of common allergies and no allergies to drugs. i take adderall for adhd. what should i do?
what is the worst that could happen to me IF IM NOT BIABETIC and ive taken the drug Glyburide-Metformin Oral? im experiencing cold sweats blurred vision and hunger. Is this an emergency? i took it aronund ten hours ago and now im still feeling the side effects. will this go away and is my blood sugar permanently damaged? im a 27 year old male with a history of common allergies and no allergy to any meds. i take adderral for adhd. please what should i do?
Could this be a medication issue? Lotril for BP and glyburide/metformin for diabetes.
morphine, oxycodone, injectable testosterone, neuronton, effexor, metformin, glyburide, symvastatin, Primidone. I have been on all of these meds for 6 - 12 months withou change. The problem I am experiencing know ( x 2 months) is excessive sweating (gets worse as day goes on). We have friends over a lot, and we will be sitting at table, windows and slidding doors open, heat not on. everyone will have heavy shirts or sweatshirts on, I am sitting there in a tee shirt and sweating.
MedHelp Health Answers